Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 29, NWS Key West, FL

December 11, 2009

NWS Key West, FL issued this small craft advisory at Dec 11, 2009, 9:20 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2009, 9:20 PM EST (02:20 UTC)
Expired
Dec 12, 2009, 3:35 PM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WHUS72 KKEY 120220
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
920 PM EST FRI DEC 11 2009

GMZ031>033-052>054-072>075-121030-
/O.NEW.KKEY.SC.Y.0029.091212T0220Z-091212T1600Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
920 PM EST FRI DEC 11 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE SOUTHEAST GULF OF MEXICO AND THE
FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
3 follow-up statements
021 
WHUS72 KKEY 121249
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
749 AM EST SAT DEC 12 2009

GMZ031>033-052>054-072>075-121600-
/O.CON.KKEY.SC.Y.0029.000000T0000Z-091212T1600Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
749 AM EST SAT DEC 12 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...THE 
SOUTHEAST GULF OF MEXICO AND THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
218 
WHUS72 KKEY 121517
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 AM EST SAT DEC 12 2009

GMZ031-121630-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-091212T1600Z/
FLORIDA BAY-
1017 AM EST SAT DEC 12 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY WHICH WAS IN EFFECT FOR FLORIDA BAY. BE THAT AS IT
MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON FLORIDA BAY WATERS
THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO 20 KNOTS.

$$

GMZ032-033-052>054-072>075-122130-
/O.EXT.KKEY.SC.Y.0029.000000T0000Z-091212T2200Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1017 AM EST SAT DEC 12 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR GULF AND ATLANTIC WATERS
THIS AFTERNOON DUE TO SUSTAINED EAST SURFACE WINDS NEAR 20
KNOTS...WITH GUSTS NEAR 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BS
718 
WHUS72 KKEY 122035
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EST SAT DEC 12 2009

GMZ032-033-052>054-072>075-122145-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-091212T2200Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
335 PM EST SAT DEC 12 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY WHICH WAS IN EFFECT FOR GULF AND ATLANTIC WATERS. BE
THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON GULF
AND ATLANTIC WATERS TONIGHT UNTIL EAST TO SOUTHEAST WINDS DECREASE TO
10 TO 15 KNOTS AROUND MIDNIGHT. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:15 PM EST, 7 hours 5 minutes earlier.

Area forecast discussion, Dec 11, 2:15 PM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
215 PM EST FRI DEC 11 2009

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS OVER THE UPPER KEYS...AS WELL AS OVER
THE NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE UPPER KEYS. IN
ADDITION...KBYX DETECTS ISOLATED SHOWERS OVER THE OFFSHORE WATERS
SOUTH OF THE MIDDLE KEYS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION
ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND
CHAIN ARE VARIABLY CLOUDY. WINDS OVER LAND ARE NORTHEAST TO EAST
NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE NORTHEAST TO EAST AT 10
TO 15 KNOTS. TEMPERATURES ARE IN THE LOWER 80S. ONLY ABOUT SIX
DEGREES OF COOLING IS EXPECTED TONIGHT DUE TO ABUNDANT CLOUD COVER.

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
A TROUGH OF LOW PRESSURE NEAR THE FLORIDA KEYS WILL WEAKEN TONIGHT.
THE MESOSCALE CYCLONIC CIRCULATION JUST SOUTHEAST OF THE UPPER KEYS
SHOULD PERSIST INTO EARLY TONIGHT. CONSIDERABLE ATMOSPHERIC MOISTURE
IN PLACE COUPLED WITH POSSIBLE WEAK SURFACE CONVERGENCE ALONG THE
TROUGH OF LOW PRESSURE WARRANTS AT LEAST MIDDLE OF THE ROAD CHANCE
POPS FOR TONIGHT. THE TROUGH OF LOW PRESSURE SHOULD EITHER DISSIPATE
OR LIFT NORTHWARD SATURDAY AS HIGH PRESSURE NEAR THE CAROLINAS
BUILDS SOUTHWARD. RAIN CHANCES AND CLOUD COVER SHOULD BE HIGHEST
SATURDAY DURING THE MORNING HOURS...BEFORE DECREASING DURING THE
AFTERNOON HOURS. AN AREA OF HIGH PRESSURE NEAR THE CAROLINAS WILL
MOVE INTO THE WESTERN ATLANTIC OCEAN SATURDAY NIGHT. AN ATLANTIC
RIDGE OF HIGH PRESSURE WILL BUILD ACROSS CENTRAL FLORIDA SUNDAY AND
SUNDAY NIGHT. LACK OF LARGE SCALE LIFT WILL LIMIT POPS TO SLIGHT
CHANCE CATEGORY SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE AFOREMENTIONED ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND
ACROSS CENTRAL FLORIDA MONDAY AND MONDAY NIGHT...BEFORE RETREATING
EASTWARD TUESDAY AND TUESDAY NIGHT. A COLD FRONT SHOULD MOVE
SOUTHWARD INTO SOUTH CENTRAL FLORIDA WEDNESDAY. THIS FRONTAL
BOUNDARY MAY MAKE IT TO THE FLORIDA KEYS AS EARLY AS WEDNESDAY
NIGHT. THE FRONTAL BOUNDARY COULD STALL OVER THE FLORIDA STRAITS
THURSDAY AND REMAIN STATIONARY THURSDAY NIGHT AND FRIDAY.

&&

.MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL WATERS
TONIGHT DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 15 TO 20
KNOTS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS COASTAL
WATERS SATURDAY DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO 20
KNOTS. SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS
ARE POSSIBLE ON ALL KEYS COASTAL WATERS SATURDAY NIGHT. NO
ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED SUNDAY THROUGH AT LEAST
WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE MARATHON AND KEY WEST TERMINALS.
OCCASIONAL MVFR CONDITIONS ARE POSSIBLE OVER MARATHON THIS
AFTERNOON...BUT ARE NOT EXPECTED TO HANG AROUND FOR LONG AND HAVE
NOT BEEN ADDED TO THE TAF. TIMELY AMENDMENTS WILL BE ISSUED IF
NEEDED. WINDS WILL GENERALLY BE FROM THE NORTHEAST AT 10 TO 15 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1948...1.59 INCHES OF RAIN
FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL
MEASURED IN KEY WEST ON DECEMBER 11TH...A RECORD WHICH STILL STANDS
61 YEARS LATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  74 82 76 83 / 40 30 20 10
MARATHON  74 83 76 84 / 40 30 20 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................WAH
DATA ACQUISITION.....................MP/BN

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 11, 5:04 AM EST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
504 AM EST FRI DEC 11 2009

FLZ076>078-GMZ031>033-052>054-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
504 AM EST FRI DEC 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE IN THE ATLANTIC WATERS BEYOND THE
REEF TODAY. THE PRIMARY HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

NORTHEAST TO EAST EASTERLY BREEZES WILL BE FRESH TO OCCASIONALLY
STRONG FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD. OPERATORS
OF SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON ALL WATERS
SURROUNDING THE FLORIDA KEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT OPERATORS WILL NEED TO EXERCISE CAUTION EARLY SATURDAY
MORNING...ESPECIALLY OUT OVER THE OPEN ATLANTIC WATERS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.